MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 10 X 40 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 10 X 40 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71647240
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an expired implant was used on the patient.Smith and nephew realized when the hospital issued the po for billing.It is unknown why the device was still on the hospital and the consignment stock procedure was not followed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
10 X 40 130 D TAN LT LIME
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8942207
Report Number1020279-2019-03214
Device Sequence Number2610196
Product Code HSB
UDI-Device Identifier03596010500830
UDI-Public03596010500830
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K040462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71647240
Device Lot Number08LM02454
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1